MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported after placement of the ureteral stent the device was sucked up into the ureteral orifice.A section of the device did not remain inside the patient¿s body.A ureteroscopy was performed, and a stone basket was used to grab the stent to remove it.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.One used universa firm ureteral stent was received for evaluation.Only the 5fr 26 cm stent was received.The stent tether and positioner were not returned.The length of the stent measured 25.2 cm.The width of the coils measured 15 mm.No manufacturing anomalies were observed on the stent.The stent was dimensionally within specification.The stent was wired using a.038 stainless wire guide and no occlusions were found.Evaluation of the returned device did not reveal any damage,or non-conformances that would have caused the reported issue.Based on the available information a definitive root cause could not be established.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process that would have caused or contributed to the reported product issue.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against lot # 7226003.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6156076
Report Number1820334-2016-01472
Device Sequence Number89397
Product Code FAD
UDI-Device Identifier10827002233987
UDI-Public(01)10827002233987(17)190825(10)7226003
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-526-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;